Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Aug 21, 2014, 3:03 AM CDT for La Salle County, Webb County, Texas. It took effect at Aug 21, 2014, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2014, 3:03 AM CDT (08:03 UTC)
- In effect from
- Aug 21, 2014, 2:00 PM CDT
- Expired
- Aug 21, 2014, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS84 KCRP 210803 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 303 AM CDT THU AUG 21 2014 ...RED FLAG CONDITIONS EXPECTED ACROSS THE WESTERN BRUSH COUNTRY THIS AFTERNOON AND EARLY EVENING... .THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN 15 AND 25 MPH WITH FREQUENT GUSTS BETWEEN 25 AND 30 MPH AT TIMES...AND LOW HUMIDITY VALUES ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER WEBB AND LA SALLE COUNTIES THIS AFTERNOON. TXZ229-239-211700- /O.UPG.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/ /O.NEW.KCRP.FW.W.0010.140821T1900Z-140822T0200Z/ LA SALLE-WEBB- 303 AM CDT THU AUG 21 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY FOR THE WESTERN BRUSH COUNTRY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY AFTERNOON THROUGH MID EVENING. * WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ HART
1 follow-up statement
625 WWUS84 KCRP 211609 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1109 AM CDT THU AUG 21 2014 ...RED FLAG CONDITIONS ACROSS THE WESTERN BRUSH COUNTRY THIS AFTERNOON AND EARLY EVENING... .THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN 15 AND 25 MPH WITH FREQUENT GUSTS BETWEEN 25 AND 30 MPH AT TIMES...AND LOW HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS OVER WEBB AND LA SALLE COUNTIES THIS AFTERNOON. TXZ229-239-220200- /O.CON.KCRP.FW.W.0010.140821T1900Z-140822T0200Z/ LA SALLE-WEBB- 1109 AM CDT THU AUG 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY FOR THE WESTERN BRUSH COUNTRY... * TIMING...EARLY AFTERNOON THROUGH MID EVENING. * WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Aug 21, 12:42 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 21, 12:42 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1242 AM CDT THU AUG 21 2014
.DISCUSSION...UPDATE FOR 06Z AVIATION.
&&
.AVIATION...PERIODS OF MVFR CIGS REMAINDER OF TONIGHT WITH VFR
PREVAILING FROM MID MRNG THRU REMAINDER OF THE TAF PERIOD AT ALL
TERMINALS. STRONG SRLY LLJ AROUND 40 KTS WILL AID IN STRATUS
DVLPMNT AROUND 2 KFT ACROSS MUCH OF S TX TONIGHT. HAVE A MIXTURE
OF SCT TO BKN CIGS FOR ALL TERMINALS THRU MID MRNG THURS. DRIER
AIRMASS /XCPT AT SFC/ IS XPCTD TO BUILD INTO THE REGION DRNG THE
DAY THURS RESULTING IN LESS CLOUD COVER AND THUS VFR PREVAILING.
GUSTY SRLY WINDS REST OF TONIGHT WILL GRADUALLY DECREASE IN
INTENSITY BY SUNRISE /LIGHTEST AT KVCT AND STRONGEST AT KLRD/ AND
NON CONVECTIVE LLWS HAS BEEN INCLUDED IN TAFS FOR TONIGHT DUE TO
STRENGTH OF LLJ JUST ABOVE THE SFC. LLJ WILL QUICKLY MIX DOWN
BEGINNING AROUND MID MRNG WITH SUSTAINED WINDS OF 15 TO 25 KTS AND
GUSTS TO AROUND 30 KTS LIKELY THRU EARLY EVENING AT ALL TERMINALS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 80 97 80 97 77 / 10 10 10 10 10
VICTORIA 79 100 78 100 76 / 10 10 10 10 10
LAREDO 82 105 81 105 79 / 10 10 10 10 10
ALICE 78 102 78 101 75 / 10 10 10 10 10
ROCKPORT 83 94 82 93 81 / 10 10 10 10 10
COTULLA 78 103 77 103 75 / 10 10 10 10 10
KINGSVILLE 79 99 78 100 76 / 10 10 10 10 10
NAVY CORPUS 82 93 81 93 81 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: LA SALLE...WEBB.
GM...NONE.
&&
RH/79...AVIATIONHazardous weather outlook, Aug 20, 4:25 PM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 425 PM CDT WED AUG 20 2014 TXZ229>234-239>247-211200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 425 PM CDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS OVER SOUTH TEXAS WILL DIMINISH BY EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CDT FOR WEBB COUNTY DUE TO DRY FUELS...LOW RELATIVE HUMIDITY VALUES...AND GUSTY SOUTHEAST WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE REMAINDER OF THE BRUSH COUNTRY. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM CDT FOR NUECES...SAN PATRICIO...KLEBERG...JIM WELLS...AND VICTORIA COUNTIES FOR HEAT INDICES OF 110 DEGREES OR GREATER. AFTERNOON HEAT INDICES FROM 105 TO 109 DEGREES ARE EXPECTED ELSEWHERE ACROSS SOUTH TEXAS REST OF THIS AFTERNOON. A MODERATE RISK OF RIP CURRENTS IS IN EFFECT THIS EVENING FOR GULF FACING BEACHES OF THE MIDDLE TEXAS COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS AND THE ADJACENT COASTAL WATERS MONDAY AND TUESDAY. MAXIMUM HEAT INDEX VALUES BETWEEN 108 AND 112 ARE EXPECTED OVER THE COASTAL BEND...EASTERN BRUSH COUNTRY...AND VICTORIA CROSSROADS DURING THE AFTERNOON THURSDAY. HEAT INDEX VALUES BETWEEN 105 AND 109 ARE EXPECTED FRIDAY THROUGH TUESDAY...WITH A FEW LOCATIONS REACHING 110 DEGREES FOR A SHORT TIME THURSDAY THROUGH SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE WESTERN BRUSH COUNTRY THURSDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES THURSDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR DURING THE AFTERNOON HOURS OVER PORTIONS OF THE RIO GRANDE PLAINS FRIDAY. DIMINISHING WINDS THIS WEEKEND WILL DIMINISH THE FIRE WEATHER CONCERNS THIS WEEKEND THROUGH EARLY NEXT WEEK. THE RIP CURRENT RISK ALONG GULF FACING BEACHES MAY BECOME ELEVATED AT TIMES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-211200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 425 PM CDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING FOR BAYS...WATERWAYS...AND WATERS OUT 20 NM FROM BAFFIN BAY TO PORT ARANSAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING OVER PORTIONS OF THE BAYS AND NEAR-SHORE WATERS. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 9:45 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 945 PM CDT WED AUG 20 2014 TXZ239-210315- WEBB- 945 PM CDT WED AUG 20 2014 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF CHUPADERA RANCH AIRPORT...OR 26 MILES SOUTH OF CARRIZO SPRINGS...MOVING NORTH AT 25 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. TB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:03 AM CDT | Heat Advisory | CRP | Jim Wells, Kleberg, Nueces, San Patricio, Victoria | 16 hr |
| Aug 21, 3:03 AM CDT | Small Craft Advisory | CRP | 19 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.